MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGASUTURECUT ND
Model Number 420309-07
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the mega suturecut needle driver instrument involved with this complaint and completed the device evaluation.Failure analysis investigations replicated/confirmed the customer reported complaint.The instrument's grip tips were found to be stuck in a specific position.The instrument's inputs were unable to be manually articulated.The housing was removed and the instrument was found to have an excessive amount of dried residue around the clamping pulley cable grooves.This failure is most commonly caused by improper reprocessing, such as insufficient flushing.Signs of corrosion were found on the instrument bearings.Pitch, grip, and roll input disk bearings exhibited orange discoloration.Bearing found at the proximal end of the main tube exhibited orange discoloration.Improper cleaning during reprocessing most commonly causes this failure.
 
Event or Problem Description
It was reported that during central processing, the mega suturecut needle driver was stuck and would not flex.There was no patient involvement.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGASUTURECUT ND
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17016014
Report Number2955842-2023-15118
Device Sequence Number15197456
Product Code NAY
UDI-Device Identifier00886874111796
UDI-Public(01)00886874111796(10)N11190624
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420309-07
Device Catalogue Number420309
Device Lot NumberN11190624 807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/11/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/16/2020
Initial Report FDA Received Date05/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown